Alert archive / Hawaii / Gale Warnings in 2015

Gale Warning 4, NWS Honolulu, HI

April 19, 2015

NWS Honolulu, HI issued this gale warning at Apr 19, 2015, 9:30 AM HST. It took effect at Apr 19, 2015, 3:30 PM HST. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 19, 2015, 9:30 AM HST (19:30 UTC)
In effect from
Apr 19, 2015, 3:30 PM HST
Expired
Apr 21, 2015, 3:47 AM HST
In force
36 hr
Issued by
NWS Honolulu, HI

The text

As transmitted, in the capitals the NWS used until 2016.

349 
WHHW70 PHFO 191930
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
930 AM HST SUN APR 19 2015

PHZ121-200830-
/O.EXT.PHFO.SC.Y.0023.000000T0000Z-150420T0200Z/
/O.NEW.PHFO.GL.W.0004.150420T0200Z-150421T1600Z/
ALENUIHAHA CHANNEL-
930 AM HST SUN APR 19 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM HST THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM HST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM HST
TUESDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM HST
THIS AFTERNOON. 

* WINDS AND SEAS...THROUGH THIS AFTERNOON...EAST WINDS 25 TO 30
  KNOTS WITH HIGHER GUSTS AND ROUGH SEAS OF 9 TO 15 FEET.

* BEGINNING LATE THIS AFTERNOON THROUGH TUESDAY MORNING...EAST
  WINDS 30 TO 35 KNOTS WITH HIGHER GUSTS. ROUGH SEAS 10 TO 18
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE
PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE
CONDITIONS END.

&&

$$

PHZ110>120-122>124-200830-
/O.CON.PHFO.SC.Y.0023.000000T0000Z-150421T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-PAILOLO CHANNEL-
BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
930 AM HST SUN APR 19 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. 

* WINDS AND SEAS...THROUGH TUESDAY MORNING...EAST WINDS 25 TO 30
  KNOTS WITH HIGHER GUSTS AND ROUGH SEAS 9 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
6 follow-up statements
083 
WHHW70 PHFO 200130
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
330 PM HST SUN APR 19 2015

PHZ121-201430-
/O.CAN.PHFO.SC.Y.0023.000000T0000Z-150420T0200Z/
/O.EXT.PHFO.GL.W.0004.150420T0130Z-150421T1600Z/
ALENUIHAHA CHANNEL-
330 PM HST SUN APR 19 2015

...GALE WARNING NOW IN EFFECT UNTIL 6 AM HST TUESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL
CRAFT ADVISORY. THE GALE WARNING IS NOW IN EFFECT UNTIL 6 AM HST
TUESDAY. 

* WINDS AND SEAS...THROUGH EARLY TUESDAY MORNING...EAST WINDS 30
  TO 35 KNOTS WITH HIGHER GUSTS. ROUGH SEAS 10 TO 18 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE
PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE
CONDITIONS END.

&&

$$

PHZ110>120-122>124-201430-
/O.CON.PHFO.SC.Y.0023.000000T0000Z-150421T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-PAILOLO CHANNEL-
BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
330 PM HST SUN APR 19 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. 

* WINDS AND SEAS...THROUGH EARLY TUESDAY MORNING...EAST WINDS 25
  TO 30 KNOTS WITH HIGHER GUSTS. ROUGH SEAS 9 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
846 
WHHW70 PHFO 200729
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
929 PM HST SUN APR 19 2015

PHZ121-202030-
/O.CON.PHFO.GL.W.0004.000000T0000Z-150421T1600Z/
ALENUIHAHA CHANNEL-
929 PM HST SUN APR 19 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. 

* WINDS AND SEAS...THROUGH TUESDAY MORNING...EAST WINDS UP TO 35
  KNOTS WITH HIGHER GUSTS AND ROUGH SEAS OF 13 TO 18 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS THAT WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND A SUITABLY EQUIPPED VESSEL. MARINERS WITHOUT THE
PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL GALE
CONDITIONS END.

&&

$$

PHZ110>120-122>124-202030-
/O.CON.PHFO.SC.Y.0023.000000T0000Z-150421T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-PAILOLO CHANNEL-
BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
929 PM HST SUN APR 19 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. 

* WINDS AND SEAS...THROUGH TUESDAY MORNING...NORTHEAST WINDS 25 TO
  30 KNOTS WITH HIGHER GUSTS AND ROUGH SEAS OF 9 TO 15 FEET. THE
  LARGEST WAVES ARE EXPECTED TO BEGIN EARLY MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
300 
WHHW70 PHFO 201339
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
339 AM HST MON APR 20 2015

PHZ121-210245-
/O.CON.PHFO.GL.W.0004.000000T0000Z-150421T1600Z/
ALENUIHAHA CHANNEL-
339 AM HST MON APR 20 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. 

* WINDS AND SEAS...THROUGH TUESDAY MORNING...EAST WINDS UP TO 35
  KNOTS WITH HIGHER GUSTS AND ROUGH SEAS OF 13 TO 18 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS THAT WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND A SUITABLY EQUIPPED VESSEL. MARINERS WITHOUT THE
PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL GALE
CONDITIONS END.

&&

$$

PHZ110>120-122>124-210245-
/O.CON.PHFO.SC.Y.0023.000000T0000Z-150421T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-PAILOLO CHANNEL-
BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
339 AM HST MON APR 20 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. 

* WINDS AND SEAS...THROUGH TUESDAY MORNING...NORTHEAST WINDS 25 TO
  30 KNOTS WITH HIGHER GUSTS AND ROUGH SEAS OF 8 TO 15 FEET. THE
  LARGEST WAVES ARE EXPECTED TO BEGIN EARLY THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
710 
WHHW70 PHFO 210127
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
327 PM HST MON APR 20 2015

PHZ121-211430-
/O.CON.PHFO.GL.W.0004.000000T0000Z-150421T1600Z/
ALENUIHAHA CHANNEL-
327 PM HST MON APR 20 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. 

* WINDS AND SEAS...EAST WINDS UP TO 35 KNOTS WITH HIGHER GUSTS
  AND ROUGH SEAS OF 13 TO 18 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS THAT WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND A SUITABLY EQUIPPED VESSEL. MARINERS WITHOUT THE
PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL GALE
CONDITIONS END.

&&

$$

PHZ110>120-122>124-211430-
/O.CON.PHFO.SC.Y.0023.000000T0000Z-150421T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-PAILOLO CHANNEL-
BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
327 PM HST MON APR 20 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. 

* WINDS AND SEAS...NORTHEAST WINDS 25 TO 30 KNOTS WITH HIGHER
  GUSTS AND ROUGH SEAS OF 8 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
217 
WHHW70 PHFO 210705
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
905 PM HST MON APR 20 2015

PHZ121-211600-
/O.CON.PHFO.GL.W.0004.000000T0000Z-150421T1600Z/
ALENUIHAHA CHANNEL-
905 PM HST MON APR 20 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. 

* WINDS AND SEAS...EAST WINDS UP TO 35 KNOTS WITH HIGHER GUSTS 
  AND ROUGH SEAS OF 13 TO 18 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS THAT WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND A SUITABLY EQUIPPED VESSEL. MARINERS WITHOUT THE
PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL GALE
CONDITIONS END.

&&

$$

PHZ110>120-122>124-211600-
/O.CON.PHFO.SC.Y.0023.000000T0000Z-150421T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-PAILOLO CHANNEL-
BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
905 PM HST MON APR 20 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. 

* WINDS AND SEAS...NORTHEAST WINDS 25 TO 30 KNOTS WITH HIGHER 
  GUSTS AND ROUGH SEAS OF 8 TO 15 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
701 
WHHW70 PHFO 211347
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
347 AM HST TUE APR 21 2015

PHZ121-220300-
/O.CAN.PHFO.GL.W.0004.000000T0000Z-150421T1600Z/
/O.EXB.PHFO.SC.Y.0023.000000T0000Z-150423T1600Z/
ALENUIHAHA CHANNEL-
347 AM HST TUE APR 21 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM HST THURSDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST THURSDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KNOTS WITH HIGHER
  GUSTS AND ROUGH SEAS OF 8 TO 12 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ110>118-122-211500-
/O.CAN.PHFO.SC.Y.0023.000000T0000Z-150421T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-BIG ISLAND WINDWARD WATERS-
347 AM HST TUE APR 21 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

DECREASING WINDS TODAY WILL BRING SPEEDS TO BELOW ADVISORY LEVELS.

$$

PHZ119-120-123-124-220300-
/O.EXT.PHFO.SC.Y.0023.000000T0000Z-150423T1600Z/
MAALAEA BAY-PAILOLO CHANNEL-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
347 AM HST TUE APR 21 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST
THURSDAY. 

* WINDS AND SEAS...NORTHEAST WINDS 25 TO 30 KNOTS WITH HIGHER
  GUSTS AND ROUGH SEAS OF 8 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this gale warning went out at Apr 19, 4:00 AM HST, 5 hours 30 minutes earlier.

Area forecast discussion, Apr 19, 4:00 AM HST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
400 AM HST SUN APR 19 2015

.SYNOPSIS...
HIGH PRESSURE NORTH OF THE STATE WILL BRING BREEZY TRADE WINDS
THROUGH THE FIRST HALF OF THE WEEK. THE TRADE WINDS WILL FOCUS
CLOUDS AND SHOWERS MAINLY OVER WINDWARD AREAS. A DISTURBANCE
DEVELOPING FAR WEST OF THE ISLANDS MAY RESULT IN SLIGHTLY WEAKER
WINDS BY THE SECOND HALF OF THE WEEK.

&&

.DISCUSSION...
TRADE WIND WEATHER CONTINUES OVER THE ISLANDS EARLY THIS MORNING AS
A SURFACE HIGH PRESSURE RIDGE STAYS NORTH OF THE STATE. LOW CLOUDS
AND SHOWERS DID INCREASE A TAD OVERNIGHT AS EXPECTED...AND AFFECT
MAINLY WINDWARD AREAS. LATEST SATELLITE IMAGERY INDICATED THERE IS A
LINE OF LOW CLOUDS REACHING THE WINDWARD BIG ISLAND EARLY THIS
MORNING AND WILL SPREAD TO MAUI COUNTY AND OAHU IN THE NEXT FEW
HOURS. EARLY MORNING LIHUE AND HILO SOUNDINGS CONTINUE TO REVEAL A
STABLE AIR MASS IN THE ISLAND VICINITY...WITH LOW LEVEL MOISTURE
EXTENDING TO SLIGHTLY ABOVE 8K FEET ON THE HILO SOUNDING.
THEREFORE...EXPECT MORE PASSING SHOWERS TO AFFECT MAINLY WINDWARD
AREAS THROUGH THE REST OF THE MORNING...WITH SOME SHOWERS REACHING
THE LEE AREAS OF THE SMALLER ISLANDS AT TIMES UNDER THE BREEZY TRADE
WINDS. RAINFALL AMOUNTS WILL BE SOMEWHAT LIMITED UNDER THE
UNFAVORABLE ATMOSPHERIC CONDITIONS AS WELL AS THE BRISK TRADE WINDS.

A STRENGTHENING SURFACE HIGH PRESSURE FAR NORTHWEST OF THE STATE
WILL PASS NORTH OF THE STATE IN THE NEXT COUPLE OF DAYS...BRINGING A
TIGHTENING OF LOW LEVEL PRESSURE GRADIENT ACROSS THE AREA. IN
TURN...A FURTHER SLIGHT INCREASE OF TRADE WINDS IS EXPECTED TODAY
THROUGH MONDAY. A MID LEVEL HIGH WILL PERSIST IN THE ISLAND
VICINITY...KEEPING AIR MASS STABLE OVER THE AREA. BREEZY TRADE WIND
WEATHER WILL PREVAIL IN THE NEXT COUPLE OF DAYS...WITH PASSING LOW
CLOUDS AND SHOWERS AFFECTING MAINLY WINDWARD AREAS. LEE AREAS OF THE
SMALLER ISLANDS MAY SEE SOME SHOWERS AT TIMES...DUE TO THE STRONG
WINDS. FURTHERMORE...THE WINDS MAY REACH ADVISORY LEVEL FOR SOME
WIND-PRONE AREAS ACROSS THE ISLANDS UNDER THE STABLE AIR MASS.

THE AFOREMENTIONED SURFACE HIGH WILL MOVE TO FAR NORTHEAST OF THE
STATE BY TUESDAY...THEN WEAKEN SOMEWHAT BUT SAG SOUTH CLOSER TO THE
ISLANDS. LATEST MODEL SOLUTIONS CONTINUE TO ALIGN CLOSER TO EACH
OTHER...WITH A SURFACE LOW PRESSURE SYSTEM EXPECTING TO DEVELOP FAR
WEST OF THE STATE BY THE LATER HALF OF THE WEEK. THIS SYSTEM MAY
STILL BE CLOSE ENOUGH TO THE STATE SUCH THAT WINDS MAY TURN A LITTLE
MORE SOUTHEASTERLY ACROSS THE AREA. MEANWHILE...A SURFACE HIGH
PRESSURE IS EXPECTED TO PERSIST NORTHEAST OF THE STATE...KEEPING
RATHER ROBUST WINDS OVER THE ISLANDS. MODEL SOLUTIONS STILL SHOW A
SLIGHT INCREASE IN MOISTURE ACROSS THE AREA...WITH GFS CONTINUES TO
HAVE A WETTER FORECAST. PREVIOUS FORECAST PACKAGE WAS ON
TRACK...HENCE HAVE ONLY DONE SOME MINOR TWEAKING TO THE WINDS AS
WELL AS INTRODUCING MORE BREAKS IN THE CHANCE OF PRECIPITATION
COVERAGE FOR THIS ONE. TRADE WIND WEATHER WILL PROBABLY CONTINUE FOR
THE LATER HALF OF THE WEEK...THROUGH WITH WINDS TURNING A LITTLE
MORE SOUTHEAST AND SLIGHTLY WEAKER WHILE THE ISLANDS MAY SEE A
SLIGHT INCREASE IN CLOUDS AND SHOWERS AS WELL.

&&

.AVIATION...
THE SOUTHERN FRINGE TO A PATCH OF LOW CLOUDS WITH EMBEDDED SHOWERS
INCREASED AND MOVED ASHORE ON THE BIG ISLAND PROMPTING AN AIRMET
SIERRA FOR MTN OBSCURATION ACROSS THE ISLAND/S NE FACING SLOPES
ABOVE 25 HUNDRED FEET. THIS PATCH IS JUST PART OF A LONG EXTENSION
OF AREAS OF SHOWER BEARING CLOUDS AIMED AT THE ISLANDS...PRIMARILY
THE BIG ISLAND AND MAUI. THIS EXTENSION STRETCHED UPWIND OF THE
ISLANDS FOR AT LEAST 400 MILES. UNLIKE THE BIG ISLAND...POCKETS OF
LOW CLOUDS MOSTLY DISSIPATED UPON REACHING THE REMAINING ISLANDS
WITH BRIEF MVFR CIGS AND VIS NOTED. THUS...NO AIRMET SIERRA
ISSUED...BUT WE WILL BE MONITORING CLOSELY FOR THOSE CLOUDS/SHOWERS
UPWIND OF THE ISLANDS. LEE SECTIONS OF THE SMALLER ISLANDS WILL
CONTINUE DRY ALTHO A STRAY SHOWER OR TWO MAY ENTER THE LEEWARD ZONE.
LEEWARD BIG ISLAND WILL HAVE SOME MINOR AFTERNOON CLOUDS AND
ISOLATED SHOWER AT BEST.

AIRMET TANGO FOR LO LVL TURB BLO 080 WILL CONT THRU AT LEAST 22Z FOR
ALL ISLANDS. THIS IS DUE TO A MOD TO STRONG TRADE WIND FLOW WITH A
MODERATELY STRONG INVERSION BETWEEN 6 AND 7K FEET.

&&

.MARINE...
SMALL CRAFT WIND CONDITIONS WILL PREVAIL FOR ALL COASTAL WATERS AS
THE WINDS ARE EXPECTED TO INCREASE A NOTCH TODAY...WITH NEAR GALE
FORCE WINDS IN CHANNELS AROUND MAUI AND THE BIG ISLAND.
MOREOVER...THE RATHER STRONG WINDS WILL CONTINUE THROUGH THE EARLY
PART OF THIS WEEK. THUS A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR
ALL COASTAL WATERS THROUGH EARLY TUESDAY.

THE STRONG TRADE WINDS WILL ALSO BRING NEAR ADVISORY LEVEL SURF
ALONG EAST FACING SHORES IN THE NEXT FEW DAYS...WITH RATHER ROUGH
AND CHOPPY SURF UNDER THE WINDS. A NEW SMALL NORTHWEST SWELLS ARE
EXPECTED ON TODAY AND TUESDAY...THOUGH SURF HEIGHTS FROM THE SWELLS
WILL REMAIN BELOW ADVISORY LEVELS. A LONG-PERIOD SOUTH-SOUTHWEST
SWELL IS EXPECTED TO ARRIVE TONIGHT...PEAKING LATE MONDAY INTO
TUESDAY...THEN SLOWLY DIMINISH THROUGH THE REST OF THE WEEK...WITH
NEAR ADVISORY LEVEL SURF ALONG SOUTH FACING SHORES DURING THE PEAK
OF THE SWELL.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY UNTIL 6 AM HST TUESDAY FOR ALL HAWAIIAN WATERS.

&&

AVIATION...LAU
REST...HUI

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 11:20 AM HSTHigh Surf AdvisoryHFOHawaii, Honolulu, Kauai, Kalawao4 days

Nearby

Gale Warnings in Hawaii, 2015Every gale warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.